MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112970
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Fibrosis (3167)
Date of Event 04/04/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) -2015 ¿ patient was diagnosed with recurrent incarcerated giant right inguinoscrotal hernia thereby underwent open repair with implant of three perfix plugs (device 1, 2 and 3).Per operative notes, ¿ in the right groin area, a large hernia neck was noted and dissected to the level of pelvic brim.The tissues adherent to the hernia sac was dissected circumferentially.The sac was closed with sutures.Two perfix plugs (device 1 and 2) were placed and sutured together into the deep inguinal ring defect.The floor was reinforced and a large perfix plug (device 3) was placed and sutured it in place in the inguinal floor with sutures.¿ on (b)(6) -2017 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with removal of prior meshes (device 1, 2 and 3) and implant of synthetic meshes.Per operative notes ¿through the prior right inguinal repair, fibrotic tissues were dissected.Hernia sac and spermatic cord were dissected free from the walls of inguinal canal and reduced.The hernia sac extended into the scrotum and freed from scrotal contents.A piece of incorporated meshes (device 1,2 and 3) was seen loosened and meshes (device 1,2 and 3) deep at the internal ring and pubic tubercle were excised after it was dissected free form the hernia sac.The sac was completely reduced and adhesions to floor of the inguinal canal were freed.A synthetic mesh was placed and secured to the pubic tubercle with sutures.The wound was irrigated and fascia was reinforced with sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2015) is considered to be a best estimate.This mdr represents the perfix plug (device 3).An additional supplemental emdr was submitted to represent the perfix plug (device 1).An additional mdr was submitted to represent the perfix plug (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24695685
Report Number1213643-2026-00371
Device Sequence Number18686227
Product Code FTL
UDI-Device Identifier00801741016677
UDI-Public(01)00801741016677(17)200228(10)HUZC0580
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue Number0112970
Device Lot NumberHUZC0580
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale
Patient Weight93 KG